Ask a doctor

Allergic Reaction from Surgical Glue?

I am a 42 years old female. I had a tummy tuck 8days ago and I have a severe allergic reaction from the surgical glue. My surgeon put me on steroid and benadryl 50mg every 6 hours. The itching is unbearabble and it seems like ithe rash is spreading out more. He told me to put Vaseline on to get all the glue out. I have been putting Silverdene on because now it looks a lot like glue burn. I do not want to admit to the hospital.

Doctor Answers (2)

Surgical glue allergy.

+2

Although this is rare, I have seen it 3 or 4 times in my practice. The treatment involves first removing the glue (your surgeon should be able to do this with a forcep in the office), an antihistamine for the itching, and moist dressings for any blistering which may occur. Even after all the glue is removed, the symptoms can last a few weeks although they should improve daily. Be sure to inform your doctors about this reaction so that no one uses surgical glue on you in the future.

Web reference: http://www.drbogue.com

Boca Raton Plastic Surgeon
5.0 out of 5 stars 8 reviews

Hello

+1
Sounds like PS is taking adequate care of you. Make sure u follow his medical advice. Each practice is different.
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...